Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 50, NWS Northern Indiana

June 2, 2007Allen County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 2, 2007, 6:15 PM EDT for Allen County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2007, 6:15 PM EDT (22:15 UTC)
Expired
Jun 2, 2007, 7:00 PM EDT
In force
45 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

County Allen County, IN

The radar

The Northern Indiana radar (KIWX), 73 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 022216
SVRIWX
INC003-022300-
/O.NEW.KIWX.SV.W.0050.070602T2215Z-070602T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
615 PM EDT SAT JUN 2 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ALLEN COUNTY IN NORTHEAST INDIANA

* UNTIL 700 PM EDT

* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  NEAR WOODBURN...OR ABOUT 8 MILES EAST OF NEW HAVEN...AND MOVING
  NORTH AT 30 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  HARLAN...CUBA AND GRABILL...
  GEORGETOWN...
  SPENCERVILLE...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR PENNY SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4099 8500 4098 8479 4129 8473 4129 8497

$$
1 follow-up statement
000 
WWUS53 KIWX 022240
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
639 PM EDT SAT JUN 2 2007

INC003-022300-
/O.CON.KIWX.SV.W.0050.000000T0000Z-070602T2300Z/
ALLEN IN-
639 PM EDT SAT JUN 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EASTERN ALLEN COUNTY IN NORTHEAST INDIANA...

AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES SOUTHEAST OF
GEORGETOWN...OR ABOUT 7 MILES SOUTH OF HICKSVILLE...AND MOVING
NORTHEAST AT 25 MPH.

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH.....ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4099 8500 4098 8479 4129 8473 4129 8497

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:50 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 2, 3:50 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
350 PM EDT SAT JUN 2 2007

.SHORT TERM...

TONIGHT AND SUNDAY.

2 AREAS OF CONVECTION BEING MONITORED. MAIN CONCENTRATION HAS BEEN
IN SE THIRD OF THE AREA WITH BOUNDARY THAT WAS IN THE SAME GENERAL
AREA YESTERDAY AS IT IS TODAY. AS EXPECTED...STORMS HAVE BEEN PULSE
IN VARIETY. ONE STORM IN NW OHIO MANAGED TO HOLD A CORE AND DID
PRODUCE PENNY SIZE HAIL BUT OTHERWISE JUST HEAVY RAIN. WAS TEMPTED
TO GO PRE FIRST PERIOD BUT WITH POSSIBILITY OF SOME EVE CONVECTION
REDEVELOPING ALONG THE SE BOUNDARY AS WELL AS ANY OUTFLOWS THAT
REMAIN...WILL JUST TONE DOWN TO 50 PERCENT SCT WORDING IN THE EVE.
LARGE AREA OF SUBSIDENCE BEHIND THE WESTERN INDIANA AREA MAY STOP
ANY DEVELOPMENT INTO THE OVERNIGHT HOURS. HOWEVER COLD FRONT AND
INCREASING DYNAMICS WILL BE DRAWING CLOSER. ORIGINALLY HAD SCT POPS
OVERNIGHT SO HAVE DROPPED POPS TO 40 PERCENT AND WENT CHC WORDING.

ON SUNDAY...COLD FRONT WILL BE CROSSING THE AREA ON SUNDAY. NAM
SHOWS SFC LOW DEVELOPING OVER SE MI BY 00Z MON. HAVE LEFT POPS ALONE
FOR SUNDAY IN THE LIKELY CATEGORY FOR NOW ALL BUT SW AREAS. SOME
CONCERN COULD BE ENTIRE AREA AS BASED ON SAT/RADAR TRENDS BACK
TOWARDS THE CENTER OF THE LOW. FOR NOW WOULD RATHER HOLD WITH
PERSISTENCE FOR NOW. CONVERGENCE ON THE FRONT WILL BE DECREASING BUT
OVERALL DYNAMICS ASSOCIATED WITH INTERACTION OF TROUGH HERE AND
REMNANTS OF TS BARRY TO THE EAST MAYBE GETTING THINGS MORE ORGANIZED
PRECIP WISE. TEMPS WITH CLOUD COVER SHOULD BE SEVERAL DEGREES COOLER
THAN PAST FEW DAYS. HOWEVER IF SUBSIDENCE KEEP AREA CLEAR OVERNIGHT
AND WE START WITH SUNSHINE IN THE AM...COULD SEE WARMER TEMPS THAN
CURRENTLY FORECAST PLUS AN INCREASED RISK FOR STRONGER STORMS.

&&

.LONG TERM...
...SUNDAY NIGHT THROUGH SATURDAY...

THE UPPER LOW CURRENTLY OVER THE NORTHERN PLAINS IS FORECAST TO OPEN
AND LIFT NORTHEAST OUT OF THE AREA THROUGH TUESDAY. ADDED A CHANCE
OF LINGERING SHOWERS TO THE FORECAST TUESDAY AS MOISTURE SHOULD WRAP
AROUND THIS SYSTEM AND STILL ENOUGH DYNAMICS TO CAUSE GENTLE
FORCING. AFTER THIS LOW PRESSURE SYSTEM EXITS THE AREA...THE WEATHER
PATTERN ALLOWS FOR A RIDGE OF HIGH PRESSURE TO BUILD OVER THE
AREA...THUS DRY TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THEN NEXT LOW
PRESSURE AND FRONTAL SYSTEM DEVELOPS OVER THE PLAINS AND SCOOTS
EASTWARD. THUS...THE CHANCE FOR SHOWERS AND THUNDERSTORMS RETURNS TO
THE FORECAST THURSDAY AND FRIDAY. HAVE A SMALL CHANCE OF
THUNDERSTORMS ON SATURDAY OVER THE SOUTH WHERE A WORM FRONT
STRETCHING FROM WEST TO EAST IS FORECAST TO LIFT NORTHWARD TOWARDS
THE AREA.

TEMPS A BIT COOLER THAN THE LAST SEVERAL DAYS IN THE WAKE OF THE LOW
PRESSURE SYSTEM MONDAY NIGHT THROUGH WEDNESDAY. HIGHS IN THE 70S AND
LOWS IN THE 50S WILL BE THE RULE. THEN RETURN FLOW (FROM THE
SOUTHWEST) OVERNIGHT WEDNESDAY NIGHT WILL CAUSE A RETURN TO HOT AND
HUMID WEATHER AFTER THURSDAY WITH HIGHS IN THE 80 TO 90 RANGE AND
LOWS IN THE 60S.

&&

.AVIATION...

STORMS INCREASING IN COVERAGE EAST OF KFWA AT THIS TIME. FEW SML
ISOL CELLS MOVING NEAR THE AIRPORT BUT EXPECTING COVERAGE TO
INCREASE. HAVE WENT WITH A TEMPO SHOWER FOR A FEW HOURS AT KFWA TO
COVER THIS DEVELOPMENT AND THEN EXPANDED THROUGH 23Z TO COVER
INCREASING COVERAGE WITH STATIONARY BOUNDARY SE OF KFWA THAT WAS
RESPONSIBLE FOR ACTIVITY YESTERDAY. TOWARDS KSBN BOUNDARY WORKING
RAPIDLY NE ACROSS NW INDIANA FIRING CONVECTION NOW BUT MAINLY LOOKS
TO PASS NW OF KSBN. ADDITIONAL ACTIVITY MAY DEVELOP IN THIS AREA
COURTESY OF LAKE BREEZE BUT SFC OBS SHOWING SOUTHERN EXTENT OF LAKE
BREEZE HAVING A HARD TIME REACHING INLAND WITH WINDS SHIFTING WEST
THEN BACK TO SW. HAVE OPTED TO LEAVE ANY PRECIP OUT OF KSBN FOR THE
MOMENT UNTIL EFFECTS OF LAKE BREEZE CAN BE DETERMINED. OTHERWISE
KSBN MAY HAVE TO WAIT TILL TONIGHT FOR ANY PRECIP.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM/AVIATION...FISHER
LONG TERM....EDDY
Hazardous weather outlook, Jun 2, 5:06 AM EDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
506 AM EDT SAT JUN 2 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-030915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
506 AM EDT SAT JUN 2 2007 /406 AM CDT SAT JUN 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS MOST OF THE AREA TODAY AND
TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER...
ISOLATED SEVERE STORMS ARE POSSIBLE. WIND GUSTS OF 60 MPH AND HAIL
UP TO THREE QUARTERS OF AN INCH ARE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT...THEN
AGAIN TUESDAY...THURSDAY AND FRIDAY. IT IS TOO EARLY TO DETERMINE
IF THESE STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061-030915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
506 AM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. SOME STORMS MAY
PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS AND HAIL UP TO THREE
QUARTERS OF AN INCH. WINDS AND WAVES WILL BE HIGHER NEAR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT...THEN
AGAIN TUESDAY...THURSDAY AND FRIDAY. IT IS TOO EARLY TO DETERMINE
IF THESE STORMS WILL BECOME SEVERE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Jun 2, 2:01 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
201 PM EDT SAT JUN 02 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             COLUMBUS GROVE          40.92N  84.06W
06/02/2007  E0.75 INCH       PUTNAM             OH   TRAINED SPOTTER

&&

TCC
Local storm report, Jun 2, 2:44 PM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
244 PM EDT SAT JUN 02 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0228 PM     TSTM WND DMG     FORT SHAWNEE            40.68N  84.13W
06/02/2007                   ALLEN              OH   LAW ENFORCEMENT

            TREE DOWN ON HUME ROAD

&&

TCC
Local storm report, Jun 2, 3:51 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
351 PM EDT SAT JUN 02 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0349 PM     MARINE TSTM WIND MICHIGAN CITY           41.71N  86.88W
06/02/2007  M52 MPH          LA PORTE           IN   C-MAN STATION

&&

JT

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:48 PM EDTSevere Thunderstorm WarningIWXElkhart45 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.